MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40456
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that coating issue occurred and the procedure was cancelled.The patient was scheduled for arteriography plus lower limb angioplasty.The 70% stenosed target lesion was located in mildly tortuous and mildly/moderately calcified lower limb.A short taper 300cm angled tip v-14 control wire was used with a non-boston scientific support catheter during the procedure.However, the guidewire lost it's hydrophilic coating, so it did not navigate.The entire system was removed, and the guidewire was observed with a high potential of tip detachment.The procedure was not completed.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: unit returned overall visual revision the unit returned kinked.The device was returned, and it was observed that the distal section of the guidewire was bent/kinked.The distal tip was detached, and the coating was separated at the distal section.The pouch was returned, and it was observed that the pouch information matches with the complaint information.Under the microscope was the distal tip was detached, and the coating was separated.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
 
Event or Problem Description
It was reported that coating issue occurred, and the procedure was cancelled.The patient was scheduled for arteriography plus lower limb angioplasty.The 70% stenosed target lesion was located in mildly tortuous and mildly/moderately calcified lower limb.A short taper 300cm angled tip v-14 control wire was used with a non-boston scientific support catheter during the procedure.However, the guidewire lost its hydrophilic coating, so it did not navigate.The entire system was removed, and the guidewire was observed with a high potential of tip detachment.The procedure was not completed.There were no patient complications reported.

Brand Name
V-14 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key15829544
Report Number2124215-2022-45431
Device Sequence Number5316554
Product Code DQX
UDI-Device Identifier08714729799238
UDI-Public08714729799238
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2024
Device Model Number40456
Device Catalogue Number40456
Device Lot Number0029554782
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer03/30/2023
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown